Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Jacksonville, FL

January 19, 2009Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this red flag warning at Jan 19, 2009, 3:06 AM EST for Flagler County, Nassau County, Florida. It took effect at Jan 19, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 3:06 AM EST (08:06 UTC)
In effect from
Jan 19, 2009, 12:00 PM EST
Expired
Jan 19, 2009, 5:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 190806
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 AM EST MON JAN 19 2009

FLZ024-025-032-033-037-038-040-192030-
/O.NEW.KJAX.FW.W.0009.090119T1700Z-090119T2200Z/
/O.NEW.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-
306 AM EST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON FOR WINDS AND HIGH DISPERSIONS COMBINED WITH LOW RH...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR STRONG WINDS...HIGH DISPERSIONS AND LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

SUSTAINED WINDS WILL INCREASE TO 15 MPH WITH HIGHER GUSTS AND THE
MINIMUM RELATIVE HUMIDITY IS EXPECTED TO FALL TO NEAR 30 PERCENT
THIS AFTERNOON. IN ADDITION...HIGH DISPERSIONS ARE EXPECTED.

ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND
RHS WILL DROP TO 25 PERCENT. HIGH DISPERSIONS ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

GAZ132>136-149>154-162>166-192030-
/O.NEW.KJAX.FW.A.0009.090120T1700Z-090120T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
306 AM EST MON JAN 19 2009

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR STRONG
AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

SUSTAINED WESTERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS
TO 25 MPH. STRONG WINDS COMBINED WITH MINIMUM RELATIVE HUMIDITY
NEAR 25 PERCENT HAVE PROMPTED A FIRE WEATHER WATCH FOR TUESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ020>023-030-031-035-036-192030-
/O.NEW.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
306 AM EST MON JAN 19 2009

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR STRONG WINDS...HIGH DISPERSIONS AND LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND
RHS WILL DROP TO NEAR 25 PERCENT. HIGH DISPERSIONS ARE EXPECTED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

MKT
1 follow-up statement
000 
WWUS82 KJAX 191923
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EST MON JAN 19 2009

FLZ024-025-032-033-037-038-040-201200-
/O.UPG.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/
/O.NEW.KJAX.FW.W.0010.090120T1600Z-090120T2300Z/
/O.CON.KJAX.FW.W.0009.000000T0000Z-090119T2200Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-
223 PM EST MON JAN 19 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON DUE TO LOW RH AND WINDS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY DUE
TO LOW RH AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

SUSTAINED WINDS WILL CONTINUE AT 15 TO 20 MPH WITH HIGHER GUSTS
ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 30 PERCENT THIS
AFTERNOON. IN ADDITION...HIGH DISPERSIONS ARE EXPECTED.

ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND
RHS WILL DROP TO 25 PERCENT. HIGH DISPERSIONS ARE AGAIN
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ020>023-030-031-035-036-201200-
/O.UPG.KJAX.FW.A.0009.090120T1600Z-090120T2300Z/
/O.NEW.KJAX.FW.W.0010.090120T1600Z-090120T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
223 PM EST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY DUE
TO LOW RH AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ON TUESDAY...SUSTAINED WESTERLY WINDS WILL BE 15 TO 20 MPH AND
RHS WILL DROP TO NEAR 25 PERCENT. HIGH DISPERSIONS ARE ALSO
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GAZ132>136-149>154-162>166-201200-
/O.UPG.KJAX.FW.A.0009.090120T1700Z-090120T2200Z/
/O.NEW.KJAX.FW.W.0010.090120T1700Z-090120T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
223 PM EST MON JAN 19 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST TUESDAY DUE
TO LOW RH AND WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WESTERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH
GUSTS TO 25 MPH. STRONG WINDS COMBINED WITH MINIMUM RELATIVE
HUMIDITY NEAR 25 PERCENT WILL LEAD TO LONG DURATION RED FLAG CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 18, 9:05 PM EST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 18, 9:05 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 PM EST SUN JAN 18 2009

.UPDATE...BROKEN LINE OF RAIN SHOWERS ADVANCING SLOWLY EAST ACROSS
THE AREA THIS EVENING IS RAPIDLY WEAKENING. MOST OF THIS ACTIVITY IS
NOW LIGHT WITH ONLY MINIMAL RAINFALL EXPECTED THROUGH THE REMAINDER
OF THE NIGHT. MOST LOCATIONS GOING FORWARD WILL ONLY RECEIVE TRACE
AMOUNTS IF ANYTHING AT ALL. COOLER AIR WILL FILTER IN OVERNIGHT BUT
TEMPS WILL ONLY DROP INTO THE 40S TONIGHT...RIGHT AROUND NORMAL
VALUES. MAX TEMPS ON MONDAY WILL BE SEVERAL DEGREES LOWER THAN
TODAYS MILD WEATHER BUT MOST LOCATIONS WILL STILL CLIMB INTO THE
60S...AGAIN RIGHT AROUND NORMAL VALUES. WILL GO AHEAD AND ISSUE AN
UPDATE TO START TAPERING BACK ON POPS THIS EVENING.

&&

.AVIATION...CIGS AND VSBYS WILL BE PROBLEMATIC OVERNIGHT. MAY SEE
SOME FOG AT TAF SITES AS SFC WINDS DROP OFF. HAVE KEPT VSBYS
IN THE MVFR RANGE FOR NOW WITH SOME TEMPO IFR CIGS. RECENT RAIN
AREAS MAY HAVE A BETTER SHOT AT FOG...MAINLY NW OF TAF SITES.

&&

.MARINE...WILL LIKE GO AHEAD AND HOIST A SMALL CRAFT ADVISORY FOR
THE NEAR SHORE S LEG AS WINDS ARE SOLIDLY IN ADVISORY RANGE
OFFSHORE. OTHERWISE...LITTLE CHANGE TO ONGOING PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  37  56  32  46 /  10   0  10  10
SSI  42  58  35  47 /  50   0  10  10
JAX  42  62  35  49 /  60   0  10  10
SGJ  46  64  39  50 /  50   0  20  20
GNV  43  64  37  50 /  60   0  20  20
OCF  45  66  40  52 /  50   0  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM WED FOR ALTAMAHA SOUND GA TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM MON FOR ALTAMAHA SOUND GA
     TO ST AUGUSTINE FL OUT 20 NM.

&&

SHULER/CARROLL/WALKER
Hazardous weather outlook, Jan 19, 12:43 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1243 AM EST MON JAN 19 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1243 AM EST MON JAN 19 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

ONGOING OR RECENT RAINS WILL PROMOTE AREAS OF FOG DEVELOPMENT WITH
VISIBILITIES GENERALLY LOWERING TO BETWEEN 3 AND 5 MILES...WITH
LOCALIZED LOWER VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...HARD FREEZE POSSIBLE WEDNESDAY AND THURSDAY MORNINGS...

A SERIES OF COLD FRONTS WILL REINFORCE THE COLD AIRMASS OVER THE
AREA MONDAY AND TUESDAY. A HARD FREEZE IS POSSIBLE MAINLY OVER INLAND
COUNTIES WEDNESDAY AND THURSDAY MORNINGS. A WIND CHILL ADVISORY MAY
ALSO BE NEEDED WEDNESDAY MORNING. ALL INTERESTS SHOULD MONITOR THE
LATEST FORECAST PRODUCTS FOR MORE INFORMATION ON THIS EXPECTED FREEZE
EVENT.

DRY CONDITIONS WEDNESDAY AND THURSDAY MAY CREATE AN ELEVATED FIRE
DANGER IN NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:06 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more11 hr
Jan 19, 4:19 AM ESTFreeze WatchJAXFlagler23 hr
Jan 19, 4:19 AM ESTHard Freeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union23 hr
Jan 19, 5:16 AM ESTDense Fog AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union4 hr
Jan 19, 2:23 PM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr
Jan 19, 2:27 PM ESTGale WarningJAX23 hr
Jan 19, 2:27 PM ESTSmall Craft AdvisoryJAX46 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.